Format

Send to

Choose Destination
See comment in PubMed Commons below
Dermatology. 1996;193(1):11-6.

Cutaneous reactions to alimentary tract medications: results of a seven-year surveillance program and review of the literature. Gruppo Italiano Studi Epidemiologici in Dermatologia (GISED).

[No authors listed]

Abstract

BACKGROUND:

No systemic review of skin reactions to alimentary tract medications is available in the literature.

OBJECTIVE:

We reviewed the reactions to alimentary tract medications reported to the surveillance system of the Italian Group for Epidemiologic Research in Dermatology (GISED).

METHODS:

Between January 1988 and December 1994, 202 dermatologists in Italy reported to the coordinating center for GISED all the adverse reactions they observed during prespecified 2-month monitoring periods. Reactions classified under ATC codes A02-A04, A06, A07 and A09 were used for this analysis.

RESULTS:

Of 2,789 reactions, 48 were attributed to alimentary tract medications. Urticaria/angioedema and exanthemas accounted for about 70% of these reactions. Fixed eruptions and lichenoid dermatitis accounted for a large part of the remaining reactions. Antiulcers and antiemetics appeared remarkably safe.

CONCLUSION:

Our data are reassuring with regard to the cutaneous reaction profile of several drugs taken for diseases of the alimentary tract.

PMID:
8864611
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center